Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 199, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 30, 2007, 3:33 PM EDT for Calhoun County, West Virginia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2007, 3:33 PM EDT (19:33 UTC)
- Expired
- Aug 30, 2007, 4:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Calhoun County, WV
The radar
The Charleston,WV radar (KRLX), 81 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 301933
SVRRLX
WVC013-302030-
/O.NEW.KRLX.SV.W.0199.070830T1933Z-070830T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
333 PM EDT THU AUG 30 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN WEST VIRGINIA...
* UNTIL 430 PM EDT
* AT 328 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR GRANTSVILLE...OR ABOUT 14 MILES WEST OF
GLENVILLE...AND MOVING SOUTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GRANTSVILLE BY 340 PM EDT...
ARNOLDSBURG BY 400 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3901 8107 3901 8103 3893 8100 3882 8101
3879 8106 3872 8098 3862 8108 3864 8110
3865 8115 3875 8118 3879 8122 3902 8120
3905 8115
TIME...MOT...LOC 1933Z 000DEG 21KT 3896 8108
$$1 follow-up statement
000
WWUS51 KRLX 302027
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
427 PM EDT THU AUG 30 2007
WVC013-302037-
/O.EXP.KRLX.SV.W.0199.000000T0000Z-070830T2030Z/
CALHOUN WV-
427 PM EDT THU AUG 30 2007
...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN COUNTY EXPIRES AT 430
PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3901 8107 3901 8103 3893 8100 3882 8101
3879 8106 3872 8098 3862 8108 3864 8110
3865 8115 3875 8118 3879 8122 3902 8120
3905 8115
TIME...MOT...LOC 2027Z 000DEG 21KT 3865 8108
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:44 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 30, 2:44 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 244 PM EDT THU AUG 30 2007 .SYNOPSIS... A COLD FRONT SLOWLY PASSES THIS EVENING BRINGING SHOWERS AND THUNDERSTORMS. LOW LEVEL MOISTURE AND CLOUDS LINGER ON FRIDAY. HIGH PRESSURE BRINGS DRY WEATHER AND MORE TOLERABLE TEMPERATURES THIS WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... COLD FRONT STRETCHING ALONG THE OHIO RIVER VALLEY WILL TRAVERSE THE REMAINDER OF THE CWA AS THE DAY WEARS ON. EXTENT OF SHOWER AND THUNDERSTORM ACTIVITY IS GOING TO DEPEND LARGELY ON THE AMOUNT OF DAYTIME HEATING LOCATIONS RECEIVE THROUGH THE DAY. CLOUDS ARE LINGERING ACROSS THE SOUTHERN AND EASTERN ZONES FROM THE CONVECTION THAT FIRED EARLIER THIS MORNING. PLENTIFUL LOW LEVEL MOISTURE IS ALSO CREATING A DECK OF CLOUDS BEHIND THE FRONTAL BOUNDARY IN OHIO WITH BASES AT OR AROUND 1500FT. IN BETWEEN THESE TWO CLUSTERS OF CLOUD COVER IS A RELATIVELY CLEAR AREA...WHICH WILL WORK TO PROVIDE THE NECESSARY HEATING FROM DECENT INSOLATION. STORMS THAT FIRE ARE NOT EXPECTED TO BE SEVERE IN NATURE...WITH LIMITED INSTABILITY AND SHEAR. ALREADY SEEING TCU GO UP AS OF THE TIME OF THIS AFD ISSUANCE. KEPT OVERNIGHT LOWS ON THE WARMER SIDE...EVEN ABOVE GUIDANCE NUMBERS IN A FEW CASES WITH THE LOW LEVEL STRATUS DECK SETTLING IN. COLD FRONT AND SHORTWAVE TROUGH SHOULD BE THROUGH THE AREA BY DAWN...SO NOT CARRYING POPS VERY DEEP IN THE OVERNIGHT PERIOD. 500HPA RIDGING WILL TAKE HOLD FOR FRIDAY...ALTHOUGH WILL NEED TO WATCH THE DEVELOPMENT OF ANOTHER POST FRONTAL MOISTURE AXIS OVER THE BORDER OF THE RLX/RNK CWA. THIS COULD PROVIDE JUST ENOUGH FUEL FOR A FEW POP UP AFTERNOON AND EVENING THUNDERSTORMS IN THE HIGHER ELEVATIONS...IF THE LOW STRATUS DISSIPATES ENOUGH. FEEL THIS WINDOW OF OPPORTUNITY WILL BE SLIM...AS THE NAM PROGS THIS AXIS TO DRIFT AWAY FROM THE AREA. SUITE OF PRODUCTS TO FOLLOW SHORTLY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... SHOWERS WILL BE OUT OF CWA BY AROUND 00Z SATURDAY WITH THE EXCEPTION OF OUR VIRGINIA COUNTIES WHERE THE BOUNDARY WILL BE HUNG UP AND A BIT SLOW IN LEAVING...AT WHICH TIME WE BEGIN A DRY...GENERALLY PLEASANT HOLIDAY WEEKEND. HIGH PRESSURE DRIFTING BY TO OUR NORTH WILL PROVIDE A DRY ATMOSPHERE AND ABOVE NORMAL...BUT MOSTLY SUB-90 DEGREE TEMPERATURES THROUGH LABOR DAY. MAV/MET NUMBERS FAIRLY CLOSE FRIDAY NIGHT AND WENT WITH THEM...BASED SATURDAY HIGHS OFF H850 TEMPERATURES AND GOT NUMBERS NEAR THE HIGHER END OF MOS...WHICH SOUNDS GOOD. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... WEAK TROUGHINESS OFF OF THE EAST COAST SHIFT EASTWARD WITH RIDGE BUILDING BACK IN EARNEST. NOTED SOME DIFFERENCES IN HOW MODELS HANDLING THE DAY 4 THROUGH 7 PERIODS. WITH THE UNCERTAINTY...HAVE NOT STRAYED FAR FROM HPC GUIDANCE...WHICH CLOSELY FOLLOWED PREVIOUS FORECAST PACKAGE FOR CONTINUITY SAKE. BUMPED TEMPS A TAD FOR MID WEEK. APPEARS WHATEVER SOLUTION YOU BELIEVE...THERE WILL BE A RIDGE OF SOME SORT OVER THE REGION NEXT WEEK...AND TEMPS WILL MAKE DECENT RECOVERY...INTO THE MID 80S. LOW LEVEL MOISTURE SCANT...BUT WILL NEED TO KEEP AND EYE ON MOISTURE CREEP FROM THE SOUTH FOR THE POSSIBILITY OF POP-UP AFTERNOON THUNDERSTORMS ESPECIALLY WEDNESDAY AND THURSDAY. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... FRONTAL BOUNDARY APPEARS TO BE WASHING OUT JUST A BIT THIS AFTERNOON AS CUMULUS CLOUDS ARE BEGINNING TO FORM IN A BAND OF MOSTLY SUNNY SKIES JUST SE OF THE OHIO RIVER. THIS SHOULD PROVIDE JUST ENOUGH HEATING FOR SCATTERED SHOWERS AND THUNDERSTORMS...WITH THE HELP OF THE LIFT FROM THE SURFACE BOUNDARY. AS THE FRONT COMES THROUGH...ABUNDANT LOW LEVEL MOISTURE WILL FOLLOW IN ITS WAKE. THIS WILL CAUSE CEILINGS TO DROP TO AROUND 1500FT INTO THE OVERNIGHT PERIOD. DESPITE THE DROP IN CEILINGS...VISIBILITIES MAY BE SLOW TO DROP AS A RESULT OF THIS LOW STRATUS DECK. THEREFORE...KEPT EVERYONE MVFR IN VISIBILITIES...AND DROPPED EKN TO 1SM IFR. STEERED AWAY FROM THE LIFR FOR THIS PARTICULAR OVERNIGHT PERIOD. 00Z SATURDAY THROUGH TUESDAY... HIGH PRESSURE WILL SETTLE IN. WILL NEED TO WATCH FOR THE USUAL OVERNIGHT VISIBILITY ISSUES. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...DB/26 NEAR TERM...26 SHORT TERM...DB LONG TERM...DB AVIATION...26
Hazardous weather outlook, Aug 30, 4:13 AM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 413 AM EDT THU AUG 30 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-310815- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 413 AM EDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 30, 3:07 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 307 PM EDT THU AUG 30 2007 OHZ087-301930- LAWRENCE OH- 307 PM EDT THU AUG 30 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 307 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF LAKE VESUVIUS...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... WATERLOO...VERNON...PEDRO AND AID. WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Aug 30, 3:23 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
323 PM EDT THU AUG 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 4 N SAND FORK 38.97N 80.75W
08/30/2007 GILMER WV TRAINED SPOTTER
LARGE LIMBS DOWN.
&&
NWEBBSpecial weather statement, Aug 30, 3:23 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 323 PM EDT THU AUG 30 2007 WVZ032-302000- TAYLOR WV- 323 PM EDT THU AUG 30 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 323 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF GRAFTON...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... ROSEMONT...THORNTON...MEADLAND...KNOTTSVILLE...MCGEE AND TYGART LAKE STATE PARK. WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 2:44 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Roane | 61 min |
| Aug 30, 4:50 PM EDT | Severe Thunderstorm Warning | RLX | Upshur | 25 min |
| Aug 30, 4:57 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 48 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.